Author: Sorting Last Post on Top Message:
JAMINURSE Posts: 3,087
8/28/14 10:33 A

I just went through the same thing. It took a couple of weeks for those hyperthyroid symptoms to improve. It will take about 6 weeks for your labs to reflect the change. As much as I hate hypothyroid symptoms, I think hyper is worse.

The only thing that stands between a person and what they want in life is the will to try it and the faith to believe it is possible.
-Rich DeVos
JO88BAKO SparkPoints: (228,802)
Fitness Minutes: (130,075)
Posts: 9,738
8/26/14 10:52 P

good question. I've only been on it a couple months

Nancy from Iowa and
North Carolina

Family & Friends
North Carolina Beach

Proud member of Onyx Outlaws BLC15, BLC 16, BLC 17
Proud co-captain of Onyx Outlaws BLC 18, BLC 19
BLC 20, BLC 21, BLC 22
, BLC23 BLC 24

ETHELMERZ Posts: 8,658
8/26/14 3:37 P

When I lost weight while using that thyroid med, I had to quit taking it, period, didn't get a Lower Dose. Felt fine for several years, till the weight went back up and went back on the thyroid med. But I just didn't take it anymore after weight loss.

AZULVIOLETA6 SparkPoints: (66,733)
Fitness Minutes: (74,443)
Posts: 3,293
8/26/14 3:33 P

I would give it at least two weeks, but that's just a guess based on my own experience with metabolic issues.

I agree that your pharmacist is a good resource for this kind of question. I would suggest that you call your pharmacist now for details and get back in touch with your doctor if these things are still bothering you in a couple of weeks.

Dances: salsa (standard/LA), casino, rueda de casino, cumbia Colombiana, cumba Mexicana, bachata, mambo, cha-cha-chá, merengue, reggaetón.

Dances to Learn in the future: flamenco, tango Argentino, samba, belly dancing, bhangra, danzón, Cuban rumba, ballroom rumba
JANIEWWJD SparkPoints: (309,546)
Fitness Minutes: (246,520)
Posts: 8,975
8/25/14 11:17 P

Keep in touch with your doctor. You're doing great!

Janie Garcia Moreno




LADYSTARWIND SparkPoints: (49,195)
Fitness Minutes: (39,336)
Posts: 2,619
8/25/14 9:25 P

I'm not a pharmacist....but I do know that they usually increase Thyroid drugs dosage slowly...changing only every two to three weeks. So I would reasonably expect it might take two to three weeks for the drug effects to clear.... I'd suggest you give your pharmacy a call, and ask them what the half-life, or clearance time is!

PS...congrats on your weight loss leading to less drug needed!!

"You're going to find that many of the truths we cling to depend greatly on our own point of view" Obiwan Return of the Jedi
PSCHIAVONE2 SparkPoints: (18,903)
Fitness Minutes: (12,489)
Posts: 520
8/25/14 5:21 P

I have been taking Levothyroxine for over 10 years now. I never had a problem with dose until just a few weeks back. As soon as I got down to 155 pounds, I noticed that I was flush all the time, sweating all night long, hot all the time, and my muscles started twitching all the time. I called the doctor and they gave me a blood test that confirmed that my dose is too high. After a week these symptoms are still with me. My doctor told me to be patient. Anyone know how long it should take to get rid of the symptoms after starting a lower dose?

Weight is the result of what you have been doing for the past week.
Page: 1 of (1)  

Other SparkPeople Cafe Topics:

Topics: Last Post:
Healthy Coffee 9/19/2014 1:42:10 AM
Hello Kitty! 9/4/2014 4:33:04 PM
What should I have for lunch? 8/14/2014 2:12:02 AM
Are these calorie ranges accurate? 5/27/2014 4:26:11 PM
Research says weight loss impossible? 6/7/2014 10:52:51 AM